Fepanil Composition – Paracetamol / Acetaminophen (500mg)
Manufactured By – Veritaz Healthcare Ltd
Prescription – Prescription not Required
Form – Tablet
Price – Rs 14.11
Quantity – 15 tablets in 1 strip
What is Fepanil?
Fepanil is a non-opioid analgesic and antipyretic (fever reducing) drug.
- Fepanil contains Paracetamol as an active ingredient.
- It is one of the best drugs to be used for fever, especially in children.
- It is much safer than aspirin in terms of irritation to stomach, and it does not prolong bleeding time.
- Allergic reactions are rare and it can be used in all age groups (infants to elderly), pregnant/lactating women, in presence of other disease states and in patients in whom aspirin is contraindicated.
Manufactured By – Veritaz Healthcare Ltd
Uses of Fepanil
It is prescribed for:
- Menstrual cramps
- Muscle pain
How does Fepanil work?
- This medicine blocks chemicals that cause pain.
- Fepanil works by inhibiting the effects of cyclo-oxygenase (COX) enzymes.
- These enzymes are naturally present in our body and they aid in production of certain chemicals (known as prostaglandins) which are responsible for causing pain, swelling and redness at the site of injury.
- Therefore, with inhibition of effects of COX enzymes; prostaglandin production is inhibited which in turn eases pain, and increases the blood flow across the skin, heat loss and sweating.
How to take Fepanil
- Fepanil is administered orally in the form of tablets.
- Do not chew or crush extended-release tablets.
Common Dosage of Fepanil
- Adult dose range from 0.5-1 gm, given 3-6 times daily.
- Maximum dose is 4gm.
- For children, 15mg/kg per dose or 60mg/kg, given every 24 hours.
- Maximum of 5 doses can be given in a day.
When to avoid Fepanil
- Avoid using Fepanil if you are allergic to it or to any other ingredient present in it.
- Avoid usage of Fepanil if you have kidney problem like analgesic nephropathy.
- Fepanil is not recommended for use in patients with severe liver diseases.
- Use of Fepanil should be avoided in premature infants (< 2 kg) for fear of liver toxicity.
- Use of Fepanil should be avoided if you had taken CROCIN before and suffered from an attack of asthma, irritation of nose, swelling on face, itchy red bumps on skin or bleeding in stomach
- Use of Fepanil should be avoided if you have heart disease / heart failure / stroke
- Use of Fepanil should be avoided if you are an alcoholic
Drug interactions to be careful about
- No severe drug interactions with therapeutic doses of Fepanil have been established in humans.
- You must inform your physician if you are using Warfarin (blood thinner) or Ketoconazole (anti-fungal medicine).
Precautions when taking Fepanil
- Fepanil is not used for joint pain due to poor anti-inflammatory action.
- Consumption of alcohol can increase the risk of severe effects such as severe gastrointestinal bleeding, dizziness, fatigue, weakness, etc.
Side Effects of Fepanil
- When appropriate dosage of Fepanil (containing paracetamol) is used, (maximum dose of 4 g/24 h) – no serious side effects have been observed, besides possible allergic skin reactions, although after higher doses or prolonged duration of taking the drug, some side effects may occur, especially in the liver.
- Long-term application may cause: kidney functioning disorder, higher blood pressure, increased prevalence of heart infarction, liver toxicity, jaundice, and enhanced previous liver damage caused by alcohol consumption.
Reported allergic reactions
Symptoms of allergic reactions:
- Hives – red itchy bumps on skin
- Difficulty in breathing
- Swelling on face, throat or hands.
Effect on organs
- Nervous system reactions- Dizziness, fever, fatigue.
- Musculoskeletal reactions- Muscle spasms, trismus.
- Genitourinary reactions- Oliguria (decreased urine output).
- Other reactions- Infusion site pain, injection site reactions.
- Ocular reactions- Periorbital edema (swelling around eyes).
- Fepanil shows its peak effect or result in about 1 hour after oral administration.
- You must wait for at least 4 hours before taking the next dose.
- Keep it in an air-tight container.
- Keep it away from direct light or moisture.
- Keep it out of reach of children.
- Fepanil is among the first-line treatment for pain and fever.
- Prolonged use of Fepanil can cause liver problems.
- You must keep at least 4 hours of gap between 2 consecutive doses.
Is Fepanil addictive?
Can I have Fepanil with alcohol?
Any particular food item to be avoided?
Can I have Fepanil when pregnant?
Can I have Fepanil when feeding a baby?
Can I drive after taking Fepanil?
What happens if I overdose on Fepanil?
- Overdose of Fepanil may cause nausea, vomiting, extreme tiredness, yellowing of the skin.
What happens if I eat expired Fepanil?
- Expired drug may become ineffective in treating your prescribed conditions, thus to be on the safer side, it is important not to use expired drug.
What happens if I miss a dose of Fepanil?
- If you miss a dose of Fepanil, skip it and continue with your normal schedule. Do not double dose for a missed one.